MAUDE Adverse Event Report: HISTOSONICS, INC. EDISON; Focused ultrasound system for non-thermal, mechanical tissue ablation

HISTOSONICS, INC. EDISON; Focused ultrasound system for non-thermal, mechanical tissue ablation
Catalog Number EDNTC1001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Insufficient Information (4580); Sleepiness/Drowsiness/Somnolence (4850)
Date of Event 05/25/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
Although the clinical circumstances of the death are unknown, histosonics is submitting this report out of an abundance of caution due to the proximity of the histotripsy procedure to the event.
 
Event or Problem Description
As part of the boombox post-market clinical trial, an 85 year old female patient with a diagnosis of colorectal cancer with metastases to the liver had histotripsy on (b)(6) 2025 to a 4 cm lesion in liver segment 5 for a total planned treatment volume (ptv) of 20.9 cc.The patient was discharged the same day.The patients' daughter reported that the patient was very groggy from anesthesia, sleeping more than normal and had low blood pressure.The following day, the patient was found unresponsive and was unable to be revived.Histosonics was made aware of the event on october 9,2025.No additional case information was available.No device malfunctions or other noteworthy events were alleged to have occurred during the procedure.

Brand Name
EDISON
Common Device Name
Focused ultrasound system for non-thermal, mechanical tissue ablation
Manufacturer (Section D)
HISTOSONICS, INC.
16305 36th avenue n
suite 300
plymouth MN 55446
Manufacturer (Section G)
HISTOSONICS, INC
16305 36th avenue n
suite 300
plymouth MN 55446
Manufacturer Contact
leeanne swiridow
16305 36th avenue n
suite 300
plymouth, MN 55446
6123510361
MDR Report Key23501150
Report Number3027664504-2025-00032
Device Sequence Number12987840
Product Code QGM
UDI-Device Identifier00850006962006
UDI-Public00850006962006
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K233466
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberEDNTC1001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2025
Initial Report FDA Received Date11/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/26/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age85 YR
Patient SexFemale